Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have sharp stomach cramp. On Mirena birth control. What is the cause?

yes, hello, i am currently deployed in Afghanistan, was talking with my step sister online, and she s been having these sharp pains in her stomach , sides, and back, and has been having vaginal bleeds over the course of the past 3 months, was wondering if u could give her some insight? She is on Mirena birth control and is thinking that maybe her body is rejecting it.
Asked On : Fri, 25 Jan 2013
Answers:  2 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
vaginal bleeds & pain for past it before or during use of mirena.
bleeding due to iucd(eg.mirena) is not uncommon.
but pain in stomach is not due to it.
pain due to iucd shoud be located in lower abdomen.
so these are may not be due to mirena.
please consult a gynaecologost/family physician to find out the actual cause.
good luck
Answered: Fri, 25 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Nsah Bernard's  Response
Dec 2012

Thanks for posting on HCM

According to the manufacturers of the product you can experience various side effects including crampy abdominal pains ( sharp) and heavy or continuous vaginal bleeding. So it is possible that she is suffering from two of the side effect of the mirena. Another possibility that will require that she sees an obsgyn immediately is the fact that she could be experiencing an ectopic pregnancy (more specifically tubal pregnancy) which occurred as a secondary effect of the presence of the mirena.
I strongly suggest that you meet up with your gynobs for proper review and management of your step sister's condition.
Wish her the best.

Dr Nsah
Answered: Fri, 25 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor